"In April of 2012 roughly three years following proton radiation at UFPTI I saw a couple of drops of blood inthe commode after urinating. I contacted my case manager who suggested it may be due to neovascularization which she defined as follows: "New blood vessels form in the treated area which tend to rupture easily and slough off." At the time this made sense, and I thought no more about it.
Twice recently, however, I have had blood spots about the size of a fifty cent coin show up in my underwear. A related discussion is currently underway on a Pca internet site devoted to proton radiation. One of the participants, who described his bleeding much like mine, has been diagnosed with bladder cancer. Another participant has been diagnosed with cystitis and is scheduled to undergo further screening to rule out bladder and/or kidney cancer. The latter gentleman experienced several episodes of profuse bleeding on a single day.
For your information and perspective I have had four screenings subsequent to the initial occurrence of bleeding. A pertinent timetable of events and a summary of findings appear below:
April 2012---Blood drops appear in commode.
July 2012---C11 Choline Scan and endorectal MRI at Mayo Clinic. A 1.1 cm nodule of recurrent cancer identified in the upper left quadrant of my prostate. Both scans also reveal what was determined to be renal cysts.
January 2013---Triple Contrast MRI and PET Scan at UFPTI. Revealed a "small focal (non-cancerous) tumor deposit of the prostate and a low density lesion...of the right kidney (that) likely represents a simple renal cyst."
May 2013---Blood spot showed up in my underwear.
June 2013---Same as above."
The screening reports in their entirety are on file in your office. The question at this juncture is should I continue to monitor this issue or should I arrange an appointment with a specialist of one sort or another. I would very much appreciate your advice and counsel."